[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Severe hypo -my fault

I'm glad you've pulled through OK Carmel. Certainly sounds like a lot of
extra insulin. Worth remembering that in these extreme situations the way
the body reacts to the insulin will usually change, and you become very
resistant to it. This resistance can last several days, so don't expect
perfect control immediately :-)

Abi - over-correcting highs... I sometimes wonder if a high has been caused
by a delay in absorbtion under the skin. So as I inject or bolus some extra
insulin, the delayed insulin that is lurking under my skin also starts to
be absorbed, causing a massive drop in bg. How can we know if this is the
case? I've no idea...

I had a long mild hypo the other morning. I was at a mother and baby group
(my wife was away and my son *has* to go...). I felt my bg was borderline
hypo, so I tested and took some glucoe tablets. Vigorous activity
continued. More glucose tablets. I got home 2 hours later, and my bg was
still 3.5. (Yes, yes, I know, I could have set a temp basal or gone off and
had a meal. Funny how you always think that *after* the event) With very
little lunch my bg then went up to 12. Hypo rebound.


PS my normal email address email @ redacted is still not working
properly. For the next 7 days, if you need to contact me, please use
email @ redacted Thanks.

mailto:email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml